Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Cheyenne, WY

June 16, 2015Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2015, 6:03 PM MDT for Goshen County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 6:03 PM MDT (00:03 UTC)
Expired
Jun 16, 2015, 6:30 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS55 KCYS 170003
SVRCYS
WYC015-170030-
/O.NEW.KCYS.SV.W.0087.150617T0003Z-150617T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 630 PM MDT

* AT 602 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YODER...OR
  11 MILES SOUTH OF TORRINGTON...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YODER...HUNTLEY AND HAWK SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4190 10437 4198 10421 4189 10406 4175 10406
      4169 10416
TIME...MOT...LOC 0002Z 319DEG 13KT 4191 10424 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:51 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 16, 5:51 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 1245 PM MDT TUE JUN 16 2015

WIDESPREAD LOW STRATUS HAS GIVEN WAY TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS MUCH OF THE AREA THIS AFTERNOON. SURFACE CONDITIONS HAVE BEEN
RESPONDING QUICKLY WITH TEMPERATURES ALREADY RISING INTO THE MID TO
UPPER 70S ALONG/EAST OF THE LARAMIE RANGE. THE LOWER-LEVEL AIR MASS
IS QUITE MOIST WITH DEW POINTS IN THE 55-65 F RANGE FOR MUCH OF THE
AREA EAST OF THE LARAMIE RANGE. SPC MESOANALYSIS SHOWS MUCAPE VALUES
ALREADY IN EXCESS OF 2000 J/KG...ALONG WITH 40-50 KT EFFECTIVE BULK
SHEAR BENEATH FAIRLY STRONG H5 FLOW. MINIMAL CAPPING IN PLACE TODAY
SO EXPECT STORMS TO DEVELOP BETWEEN 19-21Z...MAINLY ALONG LINGERING
OUTFLOW BOUNDARIES AND LOW LEVEL CONVERGENCE ALONG A COLD FRONT
PUSHING FROM NORTH TO SOUTH ACROSS THE AREA. THAT SAID...BEST
COVERAGE OF CONVECTION SHOULD BE ALONG A DOUGLAS-TOR-SNY LINE. A
BIT QUESTIONABLE HERE IN CHEYENNE WITH LINGERING SOUTHWESTERLY
FLOW AT THE SFC. THE ENVIRONMENT IS RIPE FOR SUPERCELLS CAPABLE OF
LARGE HAIL...SOME OF WHICH MAY BE VERY LARGE WITH NAM BUFKIT
SOUNDINGS SHOWING CAPES NEAR 3000 J/KG OVER THE PANHANDLE IN A
STRONGLY SHEARED ENVIRONMENT. MAY SEE A FEW TORNADOES TODAY WITH
GOOD LOW LEVEL VEERING GIVING WAY TO 0-1 KM SHEAR AROUND 15-25
KTS. EHI VALUES ARE HOVERING AROUND 1 IN THE LOWEST
KILOMETER...BUT WILL HAVE TO WATCH FOR THIS TO BE LOCALLY ENHANCED
NEAR ANY PRE- EXISTING BOUNDARIES.

CONVECTION WILL END FROM WEST TO EAST OVERNIGHT. EXCELLENT BOUNDARY
LAYER MOISTURE AND WEAK LOW LEVEL UPSLOPE MAY CONTRIBUTE TO SOME
PATCHY FOG ONCE PCPN COMES TO AN END. NAM SOUNDINGS ARE MORE
BULLISH THAN THE GFS WITH LOW LEVEL SATURATION...SO AM NOT
ENTIRELY CONFIDENT THAT WE WILL SEE WIDESPREAD LOW VSBYS. HEADING
INTO TOMORROW AFTERNOON...A SIMILAR MESOSCALE ENVIRONMENT WILL
EXIST WITH GOOD INSTABILITY AND SHEAR PROFILES FAVORABLE FOR
SUPERCELLS. ANOTHER SLIGHT RISK FROM SPC FOR AREAS ALONG/EAST OF
THE LARAMIE RANGE. TOMORROW LOOKS TO BE A LITTLE LESS WIDESPREAD
THAN TODAY WITH THE MAIN FORCING MECHANISM BEING LOW LEVEL CONVERGENCE
ALONG THE LARAMIE RANGE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM MDT TUE JUN 16 2015

ANOTHER ACTIVE DAY ON THURSDAY AS LOW LEVEL CONVERGENCE ALONG A
SFC PRESSURE TROF FORMING AHEAD OF APPROACHING SHORTWAVE ENERGY.
THIS COMBINED WITH 1000-1500 J/KG OF PROGGED SBCAPES WILL PROVIDE
ANTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR
AREAS EAST OF THE LARAMIE RANGE. LEE-SIDE SFC PRESSURE TROUGH
SLIDES EAST INTO THE WRN NEBRASKA PANHANDLE FOR FRIDAY. WARM MID-
LEVEL TEMPS WILL INHIBIT CONVECTION AS WELL AS TRANSLATE TO
AFTERNOON HIGH TEMPERATURES THAT WILL APPROACH 90 DEGREES MOST
PLACES. ANOTHER WK COLD FRONT WILL DRIFT SOUTH DURING THE DAY ON
SATURDAY WHICH SHOULD AGAIN PRODUCE ISOLATED/SCATTERED AFTERNOON
AND EARLY EVENING CONVECTION. HEIGHTS RISE FURTHER SUN-TUE WHICH
WILL SEVERELY HAMPER CONVECTION CHANCES. SO EXPECT A TREND TOWARDS
HOTTER AND DRIER CONDITIONS SUN-TUE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 542 PM MDT TUE JUN 16 2015

LATEST RADAR LOOP WAS SHOWING THE BULK OF THE SHOWERS AND STORMS
OCCURRING ALONG A LINE FROM DOUGLAS TO TORRINGTON. THESE STORMS
WILL CONTINUE TO DIVE SOUTHEAST DURING THE COURSE OF THE EVENING.
THE TAF SITES BFF AND SNY WILL MOSTLY BE IMPACTED. OTHERWISE...THE
BULK OF THIS ACTIVITY SHOULD BEGIN TO DIMINISH AFTER SUNSET.
HOWEVER...WITH DECENT SHEAR SOME OF THE STORMS COULD REGENERATE.
LOW CLOUDS SHOULD ALSO BEGIN TO FORM LATER TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 1245 PM MDT TUE JUN 16 2015

MINIMAL FIRE WEATHER CONCERNS DUE TO RECENT WIDESPREAD RAINFALL AND
GREENUP. HOWEVER...HUMIDITIES WILL CONTINUE TO FALL OVER THE NEXT
FEW DAYS AS A MUCH WARMER AND DRIER WEATHER PATTERN RETURNS TO THE
AREA. AFTERNOON RH VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT
WEST OF THE LARAMIE RANGE ON THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...CAH
AVIATION...REC
FIRE WEATHER...CLH
Hazardous weather outlook, Jun 16, 12:02 PM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT TUE JUN 16 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
171815-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL
AND SOUTHEAST WYOMING EARLY THIS AFTERNOON...AND MOVE EAST INTO
THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A FEW THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE
WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
SATURDAY. A FEW MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE
RANGE THIS AFTERNOON AND EVENING.

WYZ103>106-109>117-171815-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH
CENTRAL WYOMING THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAMMER

In the hours before

Local storm report, Jun 16, 5:07 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             5 N GUERNSEY            42.34N 104.74W
06/16/2015  E1.75 INCH       PLATTE             WY   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jun 16, 5:15 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUN 16 2015

WYZ116-117-170000-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
515 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VEDAUWOO CAMPGROUND...OR 14 MILES SOUTHEAST OF LARAMIE...MOVING EAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...CRYSTAL LAKE CAMPGROUND...VEDAUWOO
CAMPGROUND...CRYSTAL LAKE RESERVOIR...VEDAUWOO...BUFORD...GRANITE
SPRINGS RESERVOIR AND NORTH CROW CAMPGROUND.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 327 AND
349.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN WYOMING.

LAT...LON 4110 10548 4127 10540 4116 10501 4100 10510
TIME...MOT...LOC 2315Z 289DEG 17KT 4117 10537

COX
Local storm report, Jun 16, 5:51 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             TORRINGTON              42.07N 104.18W
06/16/2015  E1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

KC
Local storm report, Jun 16, 5:55 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     TORRINGTON              42.07N 104.18W
06/16/2015  M63 MPH          GOSHEN             WY   ASOS

            MEASURED AT AIRPORT.

&&

MJAMSKI
Local storm report, Jun 16, 5:59 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             WILDCAT HILLS STATE REC 41.70N 103.67W
06/16/2015  E1.25 INCH       SCOTTS BLUFF       NE   PARK/FOREST SRVC

            RELAYED THROUGH MEDIA.

&&

RCOX
Local storm report, Jun 16, 6:01 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             5 W GUERNSEY            42.27N 104.84W
06/16/2015  E1.00 INCH       PLATTE             WY   TRAINED SPOTTER

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:03 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte27 min
Jun 16, 6:23 PM MDTSevere Thunderstorm WarningCYSGoshen37 min
Jun 16, 6:27 PM MDTSpecial Weather StatementCYSGoshen48 min
Jun 16, 6:35 PM MDTSevere Thunderstorm WarningCYSGoshen40 min
Jun 16, 7:12 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie48 min
Jun 17, 3:11 PM MDTSpecial Weather StatementCYSLaramie34 min
Jun 17, 3:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 17, 3:47 PM MDTSpecial Weather StatementCYSLaramie28 min
Jun 17, 4:06 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte24 min
Jun 17, 4:37 PM MDTSpecial Weather StatementCYSGoshen38 min
Jun 17, 4:43 PM MDTSpecial Weather StatementCYSLaramie47 min
Jun 17, 4:46 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie44 min
Jun 17, 5:24 PM MDTSevere Thunderstorm WarningCYSGoshen36 min
Jun 17, 5:34 PM MDTSpecial Weather StatementCYSGoshen41 min
Jun 17, 5:39 PM MDTSevere Thunderstorm WarningCYSGoshen36 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.